What should I eat to make my blood sugar go down? My sugar count tonight was 286 because I had a cortisone shot today. Thank you, Donna

Dr. William Sullivan


You mention that you had a cortisone injection and now your blood glucose level is elevated at 286 mg%. Cortisone is a steroid medication that can have a prominent effect on elevating one’s blood glucose level. At times, the blood glucose level can be quite elevated after a steroid injection and the effects of the medication on the blood glucose level can last up to 5-7 days depending on which steroid medication is injected. Although limiting your carbohydrates may help, often medication adjustments are needed to keep blood glucose levels under control after a steroid injection. When blood glucose levels are significantly elevated after a steroid injection, insulin therapy may be needed (if one was on oral medications prior to the steroid injection). It would be recommended to You should discuss with your health care provider your elevated blood glucose levels and what therapy might be most beneficial in your case.